Alert archive / Wisconsin / Tornado Warnings in 2013

Tornado Warning 14, NWS La Crosse, WI

May 30, 2013Grant County, Wisconsin

NWS La Crosse, WI issued this tornado warning at May 30, 2013, 2:26 PM CDT for Grant County, Wisconsin. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2013, 2:26 PM CDT (19:26 UTC)
Expired
May 30, 2013, 3:15 PM CDT
In force
49 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Grant County, WI

The radar

The Quad Cities radar (KDVN), 125 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 2:43 PM CDTTSTM WND GST 701 S Lancaster, WIIN THE ORCHARD MANOR AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 11:56 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 378 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
378 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WFUS53 KARX 301926
TORARX
WIC043-302015-
/O.NEW.KARX.TO.W.0014.130530T1926Z-130530T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
226 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GRANT COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 315 PM CDT

* AT 223 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR SHERRILL...AND MOVING NORTHEAST AT 40 MPH.

  HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
           SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
           OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
           EXTENSIVE TREE DAMAGE IS LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  LANCASTER AROUND 250 PM CDT.
  FENNIMORE AROUND 300 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BURTON...TENNYSON...POTOSI...
HURRICANE...LANCASTER MUNICIPAL AIRPORT...ROCKVILLE...ELLENBORO...
KLONDYKE SECLUDED ACRES...UNION AND STITZER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4258 9069 4264 9072 4266 9088 4268 9090
      4308 9074 4296 9042 4283 9042 4257 9067
TIME...MOT...LOC 1926Z 205DEG 37KT 4263 9078

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HALBACH
4 follow-up statements
888 
WWUS53 KARX 301932
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
232 PM CDT THU MAY 30 2013

WIC043-302015-
/O.CON.KARX.TO.W.0014.000000T0000Z-130530T2015Z/
GRANT WI-
232 PM CDT THU MAY 30 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN GRANT COUNTY UNTIL
315 PM CDT...

AT 227 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SHERRILL...AND MOVING NORTHEAST AT 50 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  POTOSI AROUND 235 PM CDT.
  ROCKVILLE AROUND 240 PM CDT.
  LANCASTER AROUND 245 PM CDT.
  FENNIMORE AROUND 255 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE ELLENBORO...LANCASTER
MUNICIPAL AIRPORT...UNION...STITZER...ANNATON AND PRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4258 9069 4264 9072 4266 9088 4268 9090
      4308 9074 4296 9042 4283 9042 4257 9067
TIME...MOT...LOC 1931Z 206DEG 44KT 4270 9073

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HALBACH
599 
WWUS53 KARX 301944
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
244 PM CDT THU MAY 30 2013

WIC043-302015-
/O.CON.KARX.TO.W.0014.000000T0000Z-130530T2015Z/
GRANT WI-
244 PM CDT THU MAY 30 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR EASTERN GRANT COUNTY UNTIL
315 PM CDT...

AT 241 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTH OF LANCASTER...AND MOVING NORTHEAST AT 45
MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION. 70 MPH WINDS WERE REPORTED JUST   
         SOUTH OF LANCASTER.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  ANNATON AROUND 250 PM CDT.
  FENNIMORE AND PRESTON AROUND 300 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE UNION...STITZER...ANNATON...
LIVINGSTON AND PRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

&&

LAT...LON 4258 9069 4264 9072 4266 9088 4268 9090
      4308 9074 4296 9042 4283 9042 4257 9067
TIME...MOT...LOC 1944Z 208DEG 39KT 4280 9065

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HALBACH
149 
WWUS53 KARX 301959
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
259 PM CDT THU MAY 30 2013

WIC043-302015-
/O.CON.KARX.TO.W.0014.000000T0000Z-130530T2015Z/
GRANT WI-
259 PM CDT THU MAY 30 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL GRANT COUNTY UNTIL
315 PM CDT...

AT 257 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF FENNIMORE...AND MOVING NORTHEAST AT
45 MPH.

HAZARD...DEVELOPING TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION. 70 MPH WINDS WERE REPORTED SOUTH  
         OF LANCASTER.

IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED OR DESTROYED.
         SIGNIFICANT DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL
         OCCUR. FLYING DEBRIS WILL BE DEADLY TO PEOPLE AND ANIMALS.
         EXTENSIVE TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL GRANT 
COUNTY BUT CROSS HIGHWAY 18 EAST OF PRESTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4288 9082 4308 9074 4296 9042 4283 9042
      4276 9049
TIME...MOT...LOC 1958Z 208DEG 39KT 4293 9055

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

HALBACH
002 
WWUS53 KARX 302010
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT THU MAY 30 2013

WIC043-302020-
/O.EXP.KARX.TO.W.0014.000000T0000Z-130530T2015Z/
GRANT WI-
310 PM CDT THU MAY 30 2013

...THE TORNADO WARNING FOR CENTRAL GRANT COUNTY WILL EXPIRE AT 315 PM
CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 7PM CDT.

LAT...LON 4288 9082 4308 9074 4296 9042 4283 9042
      4276 9049
TIME...MOT...LOC 2010Z 208DEG 39KT 4304 9047

$$

HALBACH

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this tornado warning went out at May 30, 12:25 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, May 30, 12:25 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1225 PM CDT THU MAY 30 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 333 AM CDT THU MAY 30 2013

CURRENTLY AS OF 0830Z...WATER VAPOR LOOP AND RAP 500MB HEIGHT
ANALYSIS SHOWED UPPER TROUGHING FROM THE NORTHEAST PACIFIC INTO THE
NORTHERN ROCKIES WITH AN UPPER LOW IN NORTHEAST WYOMING...WHILE
DOWNSTREAM RIDGING WAS PRESENT ACROSS THE EASTERN U.S.. ALSO TO NOTE
ON WATER VAPOR IS A FAIRLY POTENT SHORTWAVE OVER THE TEXAS AND
OKLAHOMA PANHANDLES IN THE BASE OF THIS TROUGHING. NEARLY
UNIDIRECTIONAL SOUTH TO SOUTHWEST FLOW EXISTED BETWEEN THE TROUGHING
AND RIDGING... WITH SOME VERY STRONG WINDS AT 850MB. VWP AND
PROFILER DATA SHOWED SPEEDS OF 50-65 KT FROM CENTRAL OKLAHOMA INTO
SOUTHERN MINNESOTA. THESE WINDS WERE TRANSPORTING COPIOUS AMOUNTS OF
MOISTURE NORTHWARD...NOTED BY PRECIPITABLE WATER VALUES OF 1.5-1.75
INCHES OR 150-180 PERCENT OF NORMAL. NUMEROUS SHORTWAVES...SOME
CONVECTIVELY INDUCED...RIDING THROUGH THE MID LEVEL FLOW HAS BEEN
INTERACTING WITH THE MORE SUMMER-LIKE AIRMASS TO CONTINUE TO PRODUCE
SCATTERED CLUSTERS OF SHOWERS AND THUNDERSTORMS. MUCH OF THE
FORECAST AREA LIES IN THE WARM SECTOR OF A LOW PRESSURE SYSTEM BACK
IN THE DAKOTAS. MAIN WARM FRONT HAS LIFTED INTO NORTHERN WISCONSIN
WHILE THE COLD FRONT IS WELL BACK TO THE WEST IN CENTRAL SOUTH
DAKOTA.

MODELS ARE IN GOOD AGREEMENT ON THE SYNOPTICS THROUGH TONIGHT...
INDICATING THAT THE UPPER TROUGHING FROM WYOMING INTO THE TEXAS
PANHANDLE WILL SHIFT EAST NORTHEAST INTO THE FORECAST AREA BY 06Z
TONIGHT. THERE ARE SOME DECENT 500MB HEIGHT FALLS BETWEEN 18Z-06Z
OVER THE FORECAST AREA...ON THE ORDER OF 60-90 METERS. THE DPVA FROM
THE APPROACH OF THIS UPPER TROUGH...AS WELL AS VARIOUS SHORTWAVES
AND CONVECTIVELY INDUCED SHORTWAVES AHEAD OF IT...SUGGESTS PLENTY OF
FORCING FOR CONVECTION. MODELS HAVE SHOWN THIS FOR MANY DAYS AS
WELL. THIS FORCING MAY MAKE IT HARD TO BUILD A LOT OF INSTABILITY...
COMPARED TO YESTERDAY WHERE WE HAD PLENTY OF SUNSHINE BEFORE
CONVECTION ERUPTED. RAP/NAM/GFS SOUNDINGS ALL SUGGEST ANY 0-1 MLCIN
FROM NOCTURNAL INFLUENCES BEING NEARLY COMPLETELY GONE BY 15Z.
THEREFORE IT IS CONCEIVABLE FOR CONVECTION TO FIRE SHORTLY
THEREAFTER WHEN 0-1 MLCAPE IS ONLY AT 800-1500 J/KG. HRRR/RAP MODELS
SHOW CONVECTION FIRING IN THAT 15-16Z WINDOW...IN AGREEMENT WITH THE
ABOVE ANALYSIS. THE CONVECTION MAY STABILIZE THINGS BRIEFLY...BUT
PERSISTENT HEATING THROUGH THE DAY COMBINED WITH SOUTHERLY WARM
ADVECTION OF INSTABILITY SHOULD PROVIDE FUEL TO CONTINUE PERIODS OF
CONVECTION THROUGH THE DAY AND INTO THE EVENING. PASSAGE OF THE
UPPER TROUGH AND NOCTURNAL COOLING SHOULD ALLOW CONVECTION TO
SUBSIDE AFTER MIDNIGHT.

REGARDING SEVERE POTENTIAL...THE LIMITATION OF BUILDING A LOT OF
CAPE IS A HINDRANCE. 0-6KM SHEAR FROM THE 30.00Z NAM/GFS IS
GENERALLY PROGGED AT 25-30 KT THROUGH THE DAY...FAVORING FOR MORE OF
A MULTI-CELL SITUATION. WITH INSTABILITY STRUGGLING...NOT THINKING
MUCH IN THE WAY FOR SEVERE HAIL. BULK OF THE AFOREMENTIONED 0-6KM
SHEAR IS IN THE 0-3KM LAYER...AND COMBINED WITH 850MB WINDS PROGGED
IN THE AFTERNOON AND EVENING OF 45-50 KT DOES BRING UP A CONCERN FOR
THE STORMS TO PRODUCE STRONG TO DAMAGING WIND GUSTS. 0-1KM SHEAR IS
QUITE HIGH AS WELL FOR THE AFTERNOON AND EVENING...SIMILAR TO 0-3KM
OF 25-30KT...SO WE MAY WANT TO WATCH FOR POSSIBLE TORNADOES TOO.
THIS WOULD BE ESPECIALLY TRUE ALONG ANY CONVECTIVE OUTFLOW BOUNDARY
AND/OR IF WE CAN GET MORE DAYTIME HEATING THAN EXPECTED.

ON THE FLOODING FRONT...MORE INFORMATION CAN BE FOUND IN THE
HYDROLOGY SECTION BELOW. BRIEFLY...THE PATTERN TODAY INTO THIS
EVENING IS VERY FAVORABLE FOR STORMS TO TRAIN ACROSS THE SAME AREAS
AS THEY MARCH SOUTH TO NORTH. WITH PRECIPITABLE WATER VALUES STAYING
UP IN THE 1.5-1.75 INCH RANGE ANY STORM CAN PRODUCE HEAVY RAIN. WITH
GROUNDS ALREADY SATURATED...FLASH FLOODING IS CERTAINLY POSSIBLE...
ESPECIALLY SOUTH OF I-90 WHICH WAS REALLY IMPACTED FROM YESTERDAY
INTO LAST NIGHT.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 333 AM CDT THU MAY 30 2013

LOW PRESSURE OVER THE EASTERN DAKOTAS PUSHES SOUTHEAST LATE FRIDAY
MORNING INTO FRIDAY AFTERNOON DRIVING THE FRONT ACROSS THE FORECAST
AREA. DEPENDING ON THE TIMING OF THIS FRONT...SEVERE WEATHER POSSIBLE
ON FRIDAY. FORECAST MODELS ARE IN REASONABLE AGREEMENT...SHOWING
0-3 KM MUCAPE VALUES CLIMBING TO 2000 TO 3000 J/KG. SHEAR IS ALSO
RAMPING UP LATE FRIDAY MORNING INTO FRIDAY AFTERNOON WITH 0-6 KM
BULK SHEAR INCREASING TO 45 TO 55 KTS. THE HIGHEST INSTABILITY
APPEARS TO BE OVER FAR NORTHEAST IOWA AND INTO EXTREME SOUTHWEST
WISCONSIN. WILL HAVE TO KEEP A VERY CLOSE WATCH ON THIS OVER THE
NEXT FEW MODEL RUNS. AT THIS TIME...LARGE HAIL AND DAMAGING WINDS
APPEAR TO BE THE MAIN HAZARDS FROM THESE STORMS. BUT AGAIN...THE
SEVERE THREAT AREA WILL DEPEND ON WHERE THE BOUNDARY IS LOCATED
LATE FRIDAY MORNING INTO FRIDAY AFTERNOON AND HOW MUCH SURFACE
HEATING IS REALIZED. A DRY SLOT PUSHES INTO THE FORECAST AREA LATE
FRIDAY NIGHT AS THE LOW PUSHES EAST INTO THE WESTERN GREAT LAKES.
THERE SHOULD BE A DRY PERIOD AS THE LOW MOVES IN...BUT THEN
SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP ON SATURDAY AS THE
LOW SLIDES ACROSS THE REGION. AN UNSEASONABLY COOL AIRMASS MOVES
INTO REGION ON SUNDAY. 850 MB TEMPERATURES FALL TO 0 C OVER
NORTHERN WISCONSIN AND TO AROUND 2 C OVER NORTHEAST IOWA. THIS
WILL SET THE STAGE FOR A CHILLY NIGHT ACROSS THE AREA SUNDAY NIGHT
INTO EARLY MONDAY MORNING. ECMWF 850 MB TEMPERATURE STANDARDIZED
ANOMALIES FALL TO AROUND -1.5...INDICATIVE OF AN ANOMALOUSLY COLD
AIRMASS. TEMPERATURES WILL PLUMMET INTO THE UPPER 30S OVER FAR
NORTHERN WISCONSIN. WILL HAVE TO KEEP A VERY CLOSE WATCH ON LOWS OVER
NORTH CENTRAL AND CENTRAL WISCONSIN WHERE TYPICAL COLD SPOTS SUCH
AS SPARTA AND BLACK RIVER FALLS COULD SEE LOWS DIP INTO THE UPPER
30S...LEADING TO FROST FORMATION. COOL HIGH PRESSURE REMAINS OVER
THE REGION THROUGH TUESDAY...WITH HIGHS ONLY IN THE 60S. HIGH
PRESSURE PUSHES EAST OF THE REGION LATE TUESDAY INTO WEDNESDAY AS
A TROUGH DIGS INTO THE DAKOTAS. SOUTHERLY FLOW DEVELOPS OVER THE
AREA HELPING TO USHER IN WARMER TEMPERATURES. THE TROUGH WILL MOVE
INTO THE FORECAST AREA LATE TUESDAY NIGHT THROUGH WEDNESDAY
BRINGING CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1225 PM CDT THU MAY 30 2013

FORECAST THIS PERIOD REMAINS DIFFICULT...ESPECIALLY THIS AFTERNOON
AND EVENING. ANOTHER ROUND OF MORE WIDESPREAD SHRA/TSRA EXPECTED TO
SPREAD ACROSS THE TAF SITES THIS AFTERNOON/EVENING WITH PERIOD OF
MVFR CIGS AND IFR/MVFR VSBYS IN STRONGER STORM CORES. GENERALLY LEFT
TSRA MENTION IN TAFS FOR THIS AFTERNOON AS VCTS AND CB DUE TO
UNCERTAINTIES OF THE TIMING AND TSRA PASSING OVER A TAF SITE. PLAN
ON TAF UPDATES AS CONVECTION MODE/TIMING BECOME CLEARER THRU THE
AFTERNOON.

TIGHT PRESSURE GRADIENT REMAINS OVER THE AREA THIS AFTERNOON FOR
SOUTH WINDS 15-20KT G25-30KTS. GRADIENT RELAXES A BIT TONIGHT BUT
WIND LOOK TO REMAIN SOUTH 10-15KTS...FOR GOOD BOUNDARY LAYER
STIRRING/MIXING TO LIMIT BR FORMATION. ONCE THE MID LEVEL TROUGH
AXIS PASSES TONIGHT...SFC TO MID LEVEL FLOW SWINGS A BIT MORE
SOUTHWEST...BRINGING SOME SLIGHTLY DRIER AIR INTO THE AREA.
GENERALLY SCT030 CLOUDS EXPECTED LATER TONIGHT/FRI MORNING BEHIND
THIS PASSING FEATURE.

&&

.HYDROLOGY...TODAY AND TONIGHT
ISSUED AT 333 AM CDT THU MAY 30 2013

HEAVY RAIN FELL ACROSS THE AREA WEDNESDAY AFTERNOON AND EVENING
WITH RAINFALL AMOUNTS OF 2 TO 3 INCHES REPORTED ACROSS PORTIONS OF
NORTHEAST IOWA...SOUTHEAST MINNESOTA AND SOUTHWEST
WISCONSIN...WITH LOCALLY HIGHER AMOUNTS OF 4 INCHES REPORTED. AN
ADDITIONAL 1 TO 2 INCHES OF RAIN IS EXPECTED ACROSS THE AREA
TODAY THROUGH THIS EVENING...WHICH COULD LEAD TO FLASH FLOODING.
IT WILL NOT TAKE MUCH RAIN OVER THE SATURATED SOILS TO CREATE
FLOODING ISSUES. ALSO...AREA RIVERS WILL SEE RISES AND POSSIBLE
FLOODING WITH ANY ADDITIONAL RAINFALL RECEIVED. HAVE EXPANDED THE
FLASH FLOOD WATCH NORTHWARD...INCLUDING AREAS ALONG AND SOUTHWEST
OF INTERSTATE 94 CORRIDOR EXCLUDING JUNEAU COUNTY

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ032>034-041-042-
     053>055-061.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-086>088-
     094>096.

IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008>011-018-019-
     029-030.

&&

SHORT TERM...AJ/WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RRS
HYDROLOGY....WETENKAMP
Hazardous weather outlook, May 30, 12:01 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1201 PM CDT THU MAY 30 2013

WIZ017-029-043-044-311100-
ADAMS-CLARK-JUNEAU-TAYLOR-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL
AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN FLASH FLOODING OR RIVER FLOODING.

A FEW OF THE STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS AND ISOLATED TORNADOES THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

SOME RIVERS AND STREAMS COULD RUN HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MANLY BETWEEN 2 PM AND 7 PM. RAINFALL REPORTS ARE
APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032>034-041-
042-053>055-061-311100-
ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1201 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO WESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ALONG WITH SEVERAL AREAL FLOOD AND
RIVER FLOOD WARNINGS.

SHOWERS AND THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO THIS
EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL POSSIBLE.
THIS COULD RESULT IN MORE FLASH FLOODING OR RIVER FLOODING.

A FEW STORMS COULD BE SEVERE THIS AFTERNOON AND EARLY THIS
EVENING...WITH DAMAGING WINDS...ISOLATED TORNADOES AND THE HEAVY
RAINS THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE LIKELY FOR PARTS OF THE AREA ON FRIDAY...WITH
ISOLATED CHANCES SATURDAY AFTERNOON. THERE WILL BE A SMALL SEVERE
THREAT FRIDAY...MOSTLY FOR NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN. FLASH FLOODING...LARGE HAIL AND DAMAGING WINDS ARE THE
THREATS.

MANY RIVERS WILL BE IN FLOOD OR RUNNING HIGH THROUGH THE WEEKEND.

THUNDERSTORM CHANCES RETURN TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING...MAINLY BETWEEN 2 PM AND 7 PM. SPOTTERS MAY BE NEEDED
AGAIN ON FRIDAY OVER PARTS OF NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN.

RAINFALL REPORTS ARE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

DAS/RIECK/RRS

In the hours before

Special weather statement, May 30, 12:33 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1233 PM CDT THU MAY 30 2013

IAZ010-011-029-030-MNZ079-087-088-095-096-WIZ017-029-032>034-
041>044-053>055-061-301930-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-FILLMORE-
GRANT-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-
TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
1233 PM CDT THU MAY 30 2013

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WERE DEVELOPING ACROSS
THE AREA EARLY THIS AFTERNOON. THESE WERE MOVING NORTH AT ABOUT
50 MPH. AS THEY PASS...EXPECT BRIEF HEAVY RAIN AND SOME GUSTY WINDS.

A TORNADO WATCH IS IN EFFECT THIS AFTERNOON. EARLY THIS AFTERNOON
THE MAIN THREAT FROM ANY THUNDERSTORMS THAT WOULD BECOME SEVERE
WOULD BE DAMAGING WINDS. BY LATER THIS AFTERNOON AND EARLY THIS
EVENING...WINDS ALOFT ARE EXPECTED TO CHANGE DIRECTION A BIT...
AND ANY STORMS THAT WOULD BECOME SEVERE COULD PRODUCE BOTH THE
DAMAGING WINDS AND ISOLATED TORNADOES.

RRS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTFlash Flood WarningARXClark, Jackson, Monroe8 hr
May 29, 7:09 PM CDTSevere Thunderstorm WarningARXAdams, Juneau66 min
May 29, 8:40 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
May 29, 11:18 PM CDTAreal Flood WarningARXLa Crosse10 hr
May 30, 12:03 AM CDTAreal Flood WarningARXCrawford, Grant, Richland9 hr
May 30, 10:50 AM CDTRiver Flood WarningARXCrawford, Grant72 hr
May 30, 1:36 PM CDTTornado WarningARXClark, Jackson24 min
May 30, 2:21 PM CDTTornado WarningARXClark24 min
May 30, 3:08 PM CDTTornado WarningARXRichland37 min
May 30, 3:38 PM CDTRiver Flood WarningARXJackson37 hr
May 30, 3:40 PM CDTTornado WarningARXAdams, Juneau35 min
May 30, 3:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningARXAdams42 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningARXCrawford, Grant54 min
May 30, 5:44 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon46 min
May 30, 6:23 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Richland, Trempealeau, Vernon67 min

Nearby

Tornado Warnings in Wisconsin, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.